Access Restriction

Author Baccelli, Franois ♦ Liu, Zhen
Source ACM Digital Library
Content type Text
Publisher Association for Computing Machinery (ACM)
File Format PDF
Copyright Year ©1990
Language English
Subject Domain (in DDC) Computer science, information & general works ♦ Data processing & computer science
Abstract The new class of queuing models, called Synchronized Queuing Networks, is proposed for evaluating the performance of multiprogrammed and multitasked multiprocessor systems, where workloads consists of parallel programs of similar structure and where the scheduling discipline is first-come-first-serve.Pathwise evolution equations are established for these networks that capture the effects of competition for processors and the precedence constraints governing tasks executions.A general expression is deduced for the stability condition of such queuing networks under general statistical assumptions (basically the stationarity and the ergodicity of input sequences), which yields the maximum program throughput of the multiprocessor system, or equivalently, the maximum rate at which programs can be executed or submitted. The proof is based on the ergodic theory of queues.Basic integral equations are also derived for the stationary distribution of important performance criteria such as the workload of the queues and program response times. An iterative numerical schema that converges to this solution is proposed and various upper and lower bounds on moments are derived using stochastic ordering techniques.
ISSN 00045411
Age Range 18 to 22 years ♦ above 22 year
Educational Use Research
Education Level UG and PG
Learning Resource Type Article
Publisher Date 1990-04-01
Publisher Place New York
e-ISSN 1557735X
Journal Journal of the ACM (JACM)
Volume Number 37
Issue Number 2
Page Count 42
Starting Page 373
Ending Page 414

Open content in new tab

   Open content in new tab
Source: ACM Digital Library